Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 213, NWS Austin/San Antonio, TX

June 17, 2007Dimmit County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 17, 2007, 1:24 AM CDT for Dimmit County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 1:24 AM CDT (06:24 UTC)
Expired
Jun 17, 2007, 4:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Dimmit County, TX

The radar

The Laughlin AFB radar (KDFX), 107 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
514 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 170628
FFWEWX
TXC127-170930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
124 AM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF BIG WELLS...

* UNTIL 430 AM CDT

* AT 123 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS
  POSSIBLE FROM THUNDERSTORMS OVER DIMMIT COUNTY. THE HEAVIEST RAINS
  WERE LOCATED EAST OF A LINE FROM BIG WELLS TO ASHERTON. MOVEMENT
  WAS EAST AT 15 MPH. RAINFALL RATES WERE ESTIMATED AT 1.5 TO 2.5
  INCHES AN HOUR BETWEEN CATARINA AND BIG WELLS.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHERTON.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2821 10002 2821 9940 2862 9941 2863 9967

$$
4 follow-up statements
000 
WGUS74 KEWX 170708
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
206 AM CDT SUN JUN 17 2007

TXC127-170930-
DIMMIT TX-
206 AM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
DIMMIT COUNTY...

AT 159 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE SOUTHEAST
HALF OF DIMMIT COUNTY. RAINFALL RATES WERE ESTIMATED AT 2.5 INCHES AN 
HOUR JUST EAST OF CATARINA. MOVEMENT WAS EAST AT 15 MPH. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATARINA...
BIG WELLS AND ASHERTON.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2821 10002 2821 9940 2862 9941 2863 9967

$$
000 
WGUS74 KEWX 170745
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 AM CDT SUN JUN 17 2007

TXC127-170930-
DIMMIT TX-
244 AM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
DIMMIT COUNTY...

AT 233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE SOUTHEAST
CORNER OF DIMMIT COUNTY. MOVEMENT WAS SOUTHEAST AT 15 MPH. RAINFALL
RATES WERE ESTIMATED AT 2.5 INCHES AN HOUR SOUTHEAST OF CATARINA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATARINA.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2821 9978 2821 9940 2862 9941 2863 9954

$$
000 
WGUS74 KEWX 170811
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
308 AM CDT SUN JUN 17 2007

TXC127-170930-
DIMMIT TX-
308 AM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
DIMMIT COUNTY...

AT 259 AM CDT...THUNDERSTORMS THAT PRODUCED VERY HEAVY RAINFALL ACROSS
THE SOUTHEAST CORNER OF DIMMIT COUNTY HAVE MOVED INTO WEBB COUNTY.

RUNOFF FROM HEAVY RAINS EARLY THIS MORNING MAY STILL PRODUCE FLASH
FLOODING SOUTHEAST OF ASHERTON TOWARDS CATARINA. 

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2821 9978 2821 9940 2862 9941 2863 9954

$$
000 
WGUS74 KEWX 170927
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 AM CDT SUN JUN 17 2007

TXC127-170937-
DIMMIT TX-
427 AM CDT SUN JUN 17 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 AM CDT FOR DIMMIT
COUNTY...

THE THREAT OF VERY HEAVY RAINFALL AND FLASH FLOODING HAS ENDED. THE
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2821 9978 2821 9940 2862 9941 2863 9954

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 12:37 AM CDT, 47 minutes earlier.

Area forecast discussion, Jun 17, 12:37 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1237 AM CDT SUN JUN 17 2007

.AVIATION...
NEARLY STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER
CENTRAL TEXAS WILL CONTINUE TO GENERATE ISOLATED TO SCATTERED
CONVECTION ACROSS THE REGION FOR THE NEXT 24 HRS. CURRENT ACTIVITY
EXPECTED TO WANE BY THE EARLY MORNING HOURS WITH REDEVELOPMENT
OCCURRING BY LATE AFTERNOON/EVENING. LIFR/IFR CIGS AND VSBYS WILL
ACCOMPANY THE STRONGER STORMS.

&&

.PREV DISCUSSION... /ISSUED 921 PM CDT SAT JUN 16 2007/

UPDATE...
NO CHANGES AT THIS TIME. CURRENTLY, ONE CLUSTER OF THUNDERSTORMS
REMAINS OVER SOUTH CENTRAL TEXAS. HOWEVER, WITH THE NUMEROUS
OUTFLOW BOUNDARIES IN THE MOIST UNSTABLE ATMOSPHERE, IT WILL TAKE
VERY LITTLE LIFT FROM UPPER LEVEL IMPULSES TO GET REDEVELOPMENT
GOING. SO FAR SUSTAINED DEVELOPMENT HAS BEEN TOWARD THE RIO
GRANDE PLAINS WHERE THE HIGHER THETA-E VALUES RESIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              83  73  91  76  94 /  70  40  20  10  20
AUSTIN BERGSTROM INTL AIRPORT  85  73  92  75  94 /  70  40  20  10  20
DEL RIO INTL AIRPORT           90  75  98  78  97 /  20  20  -   -   -
SAN ANTONIO INTL AIRPORT       84  73  92  77  93 /  70  30  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

11/13
Hazardous weather outlook, Jun 16, 12:30 PM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 PM CDT SAT JUN 16 2007

TXZ171>173-183>194-202>209-217>225-228-171730-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1230 PM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED
OVER CENTRAL TEXAS WILL CONTINUE TO BE THE PRIMARY TRIGGER FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND FLASH
FLOODING TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS ALSO
POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON. THE
THREAT OF HEAVY RAINFALL WILL CONTINUE INTO SUNDAY MAINLY ACROSS
THE EASTERN HALF OF THE REGION. THE UPPER LEVEL STORM SYSTEM OVER
CENTRAL TEXAS IS EXPECTED TO WEAKEN AND MOVE SLOWLY EASTWARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:53 PM CDTFlash Flood WarningEWXAtascosa4 hr
Jun 16, 8:04 PM CDTFlash Flood WarningEWXMedina4 hr
Jun 16, 9:44 PM CDTFlash Flood WarningEWXBexar3 hr
Jun 16, 11:50 PM CDTFlash Flood WarningEWXMedina115 min
Jun 17, 12:16 PM CDTFlash Flood WarningEWXLee3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.